Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 141, NWS Dodge City, KS

June 16, 2005Finney County, Kearny County, Scott County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 16, 2005, 10:05 PM CDT for Finney County, Kearny County, Scott County, Kansas. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2005, 10:05 PM CDT (03:05 UTC)
Expired
Jun 16, 2005, 10:52 PM CDT
In force
47 min
Issued by
NWS Dodge City, KS
Area
Counties, with a storm outline in the text

Counties Finney County, KS, Kearny County, KS, Scott County, KS

The radar

The Dodge City radar (KDDC), 113 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 10:15 PM CDTTSTM WND DMG7 Wsw Shallow Water, KSONE INCH DIAMETER TREE LIMBS BLOWN DOWN.
Jun 16, 10:30 PM CDTHAIL 0.758 Wsw Shallow Water, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 5:15 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2005-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 584 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2005-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
584 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
2940 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 170306
SVRDDC
KSC055-093-171-170415-
/O.NEW.KDDC.SV.W.0141.050617T0305Z-050617T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1005 PM CDT THU JUN 16 2005

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FINNEY COUNTY IN SOUTHWEST KANSAS.
  NORTHEASTERN KEARNY COUNTY IN SOUTHWEST KANSAS.
  SCOTT COUNTY IN WEST CENTRAL KANSAS.

* UNTIL 1115 PM CDT

* AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 14 MILES NORTHWEST OF MODOC TO 14 MILES SOUTHWEST OF
  MODOC TO 27 MILES SOUTHWEST OF FRIEND...MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS OF NORTHWESTERN FINNEY COUNTY...
  RURAL AREAS OF NORTHEASTERN KEARNY COUNTY...
  RURAL AREAS OF SCOTT COUNTY...
  MODOC...
  SCOTT STATE LAKE...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 3869 10111 3829 10111 3801 10137 3803 10068
      3843 10069 3871 10069

$$

KRUSE
2 follow-up statements
000 
WWUS53 KDDC 170333
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1032 PM CDT THU JUN 16 2005

KSC055-093-171-170415-
/O.CON.KDDC.SV.W.0141.000000T0000Z-050617T0415Z/
SCOTT KS-KEARNY KS-FINNEY KS-
1032 PM CDT THU JUN 16 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SCOTT...NORTHEASTERN
KEARNY AND NORTHWESTERN FINNEY COUNTIES UNTIL 1115 PM CDT...

AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF MARIENTHAL TO SHALLOW WATER TO 8
MILES SOUTH OF FRIEND TO DEERFIELD...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS OF NORTHWESTERN FINNEY COUNTY...
  RURAL AREAS OF NORTHEASTERN KEARNY COUNTY...
  RURAL AREAS OF SCOTT COUNTY...
  SHALLOW WATER...
  SCOTT CITY...
  SCOTT STATE LAKE...
  GRIGSTON...
  MANNING...

AT 1015 PM...A TRAINED WEATHER SPOTTER REPORTED 1 INCH TREE LIMBS 
DOWN 7 MILES WEST SOUTHWEST OF SHALLOW WATER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
WEST CENTRAL KANSAS.

LAT...LON 3869 10111 3829 10111 3801 10137 3803 10068
      3843 10069 3871 10069

$$

&

LACY
000 
WWUS53 KDDC 170352
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1051 PM CDT THU JUN 16 2005

KSC055-093-171-170401-
/O.CAN.KDDC.SV.W.0141.000000T0000Z-050617T0415Z/
SCOTT KS-KEARNY KS-FINNEY KS-
1051 PM CDT THU JUN 16 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST FINNEY...NORTHEAST 
KEARNY AND SCOTT COUNTIES HAS BEEN CANCELLED...

AT 1050 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAS DIMINISHED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM 
THE THUNDERSTORMS THAT WERE LOCATED FROM SCOTT CITY TO 12 MILES 
NORTH OF GARDEN CITY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
WEST CENTRAL KANSAS.

LAT...LON 3869 10111 3829 10111 3801 10137 3803 10068
      3843 10069 3871 10069

$$

LACY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:54 PM CDT, 7 hours 11 minutes earlier.

Area forecast discussion, Jun 16, 2:54 PM CDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
254 PM CDT THU JUN 16 2005

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST PROBLEM AGAIN CENTERS AROUND SEVERE POTENTIAL, WHEN
AND WHERE IT INITIATES, AND HOW LONG IT WILL LAST.

WILL GO WITH HIGHEST CHANCE POPS OF 50 PERCENT DOWN NEAR THE
OKLAHOMA BORDER, WITH 40 POPS NORTH.  THINK THE GREATEST THREAT WILL
BE HAIL TO 1.25 INCHES AND WIND GUSTS TO 70 MPH.  HOWEVER, WITH THE
SOUTH WINDS ADVECTING HIGHER DEW POINTS NORTH TO NEAR GBD, THEN
BACKING TO EASTERLY NEAR RSL AND HYS, EXPECT THIS SELY FLOW TO RUN
INTO AN SHORTWAVE COMING DOWN FROM THE THE NORTHWEST AND
POTENTIALLY INCREASING THE SHEAR PROFILE BY 03Z OR SO.  THUS,
TORNADOES CANT BE RULED OUT IN THE HYS, WAKEENEY, LACROSSE, NESS
CITY, AND DIGHTON AREAS.  WILL MENTION POSSIBLE SEVERE IN ALL AREAS
TONIGHT.  SPC STILL HAS ALL OF OUR AREA IN A MODERATE RISK, AND
CANT ARGUE WITH THAT. DDC 18Z SOUNDING SHOWED THE CAP WOULD SOON
BE BROKE, A LARGE POSITIVELY BUOYANT AREA, A LIFTED INDEX OF -6 AND
A RATHER HIGH WEB BULB ZERO HEIGHT OF 12,600 FEET.  THIS WILL TAKE A
50 DBZ CORE OF AT LEAST 36,000 TO PRODUCE 1 INCH HAIL.

AS FOR FRIDAY, PLAN TO KEEP SLIGHT CHANCE GOING FOR MOST OF THE
MORNING FOR STRONG STORMS.  WILL HAVE TO WAIT AND SEE IF THE RIDGE
ADVERTISED BY THE ETA AND NGM BUILDS IN AND SUPPRESSES ANY
AFTERNOON CONVECTIVE DEVELOPMENT.  EVEN IF CLOUDS SCATTER OUT EARLY,
EXPECT MORE CU DEVELOPMENT IN THE EARLY AFTERNOON.  AGAIN WINDS WILL
BE EAST TO SOUTHEAST WHICH LEADS TO UPSLOPE AND THE NORTHERN CWA
WILL JUST MAKE THE LOWER 80S FOR HIGHS, AND THE ROW OF COUNTIES NEAR
THE OKLAHOMA LINE MAKING THE MID 80S.  DEBATED ON WHETHER OR NOT TO
KEEP SLIGHT POPS GOING FRIDAY NIGHT, BUT SINCE UPSLOPE SOMETIMES
RESULTS IN ENOUGH MIXING TO SQUEEZE OUT A SHOWER OR TWO, KEPT 16-20
POPS IN PLACE.  THEN ON SATURDAY, LOOKS LIKE SOUTHERLY FLOW WILL
HELP TEMPS CLIMB INTO THE LOWER 90S MOST LOCATIONS, AND NO
PRECIPITATION.

DAYS 3-7...

MEDIUM RANGE MODELS CONTINUE TO HAVE PRETTY GOOD AGREEMENT ON THE
GENERAL PATTERN OF A RIDGE BUILDING INTO THE CENTRAL CONUS, ALTHOUGH
SOME SLIGHT DIFFERENCES IN DETAILS HAVE BEGUN TO APPEAR.  THE GFS,
ECMWF, AND CANADIAN ALL AMPLIFY A LARGE RIDGE OVER THE PLAINS AND
MIDWEST.  BY TUESDAY HOWEVER, THE LATEST GFS WEAKENS THE RIDGE A BIT
AS A SHORTWAVE COMES OVER IT AND UP INTO THE GREAT LAKES.  IF THIS
WOULD VERIFY, IT COULD HELP PUSH A FRONTAL BOUNDARY TO DOWN AROUND
THE KS/NEBR BORDER.  STILL, 700MB TEMPS ARE FAIRLY HIGH OVER OUR
AREA FOR TUES AND WED AND MOST OF THE PRECIP LOOKS TO STAY TO OUR
NORTH AND EAST.  IN ADDITION, THE ECMWF AND CANADIAN, ALONG WITH THE
ENSEMBLES, CONTINUE TO KEEP THE RIDGE WELL INTO SOUTHERN CANADA.
WILL CONTINUE TO KEEP THE FORECAST DRY THROUGH MID-WEEK, AND THINK
THAT THE BETTER CHANCE FOR PRECIP WILL COME AS ALL THE ENSEMBLES
MEANS BEGIN TO BRING THE WESTERLIES FURTHER SOUTH AFTER DAY 7.
TEMPERATURES WILL CONTINUE TO BE WARM WITH 850MB TEMPS IN THE 20S TO
NEAR 30 C.  NOT MUCH IN THE WAY OF DOWNSLOPE, BUT WILL KEEP HIGHS IN
THE LOW TO MID 90S FOR THE MOST PART.  MADE A FEW MINOR TWEAKS TO
DEWPOINTS AND WINDS, BUT OTHERWISE THE REST OF THE FORECAST LOOKED
TO BE ON TRACK.
&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  62  84  62  92 /  50   0  20   0
GCK  64  83  63  93 /  40   0  20   0
EHA  61  86  59  92 /  40   0  20   0
LBL  64  86  60  92 /  50   0  20   0
HYS  65  82  65  91 /  40   0  20   0
P28  67  86  66  93 /  50   0  20   0
&&

.DDC WATCHES/WARNINGS/ADVISORIES...
.KS...NONE.
&&

12/26
Hazardous weather outlook, Jun 16, 12:33 PM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1233 PM CDT THU JUN 16 2005

KSZ030-031-043>046-061>065-171000-
ELLIS-FINNEY-HAMILTON-HODGEMAN-KEARNY-LANE-NESS-PAWNEE-RUSH-SCOTT-
TREGO-
1233 PM CDT (1133 AM MDT) THU JUN 16 2005

THERE WILL BE A CHANCE FOR THUNDERSTORMS, SOME CAPABLE OF PRODUCING
HAIL, GUSTY WINDS AND HEAVY RAINFALL OVERNIGHT.  A FEW TORNADOES
WILL ALSO BE POSSIBLE AFTER 7 PM CDT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE AFTER 7 PM CDT TODAY, NORTH OF A
LINE FROM SYRACUSE TO GARDEN CITY TO LARNED.

KSZ066-074>081-084>090-171000-
BARBER-CLARK-COMANCHE-EDWARDS-FORD-GRANT-GRAY-HASKELL-KIOWA-MEADE-
MORTON-PRATT-SEWARD-STAFFORD-STANTON-STEVENS-
1233 PM CDT THU JUN 16 2005

THERE WILL BE A CHANCE FOR THUNDERSTORMS CAPABLE OF PRODUCING
LARGE HAIL, STRONG WINDS AND HEAVY RAINFALL LATE THIS AFTERNOON AND
EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER 5 PM CDT SOUTH OF A LINE
FROM JOHNSON CITY TO DODGE CITY TO PRATT.

12

In the hours before

Local storm report, Jun 16, 8:48 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
848 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             SATANTA                 37.44N 100.99W
06/16/2005  1.00 INCH        HASKELL            KS   TRAINED SPOTTER

&&

LACY
Local storm report, Jun 16, 9:10 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
910 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     5 NE PRATT              37.70N 98.67W
06/16/2005                   PRATT              KS   LAW ENFORCEMENT

            HOUSE HAD MANY SHINGLES BLOWN OFF AND HOLES IN ROOF TO
            THE SHEETING. ESTIMATED 80 MPH WINDS. IN THE NATRONA
            COMMUMITY.

0740 PM     HAIL             5 NE PRATT              37.70N 98.67W
06/16/2005  1.75 INCH        PRATT              KS   LAW ENFORCEMENT

0740 PM     TSTM WND GST     5 NE PRATT              37.70N 98.67W
06/16/2005  80 MPH           PRATT              KS   LAW ENFORCEMENT

0825 PM     TSTM WND DMG     9 NW PRATT              37.74N 98.85W
06/16/2005                   PRATT              KS   LAW ENFORCEMENT

            TIN SHEETING BLOWN OFF OUT BUILDINGS. ALSO, 10-INCH
            DIAMETER TREE BROKE OFF AT THE GROUND.

&&

TSB
Local storm report, Jun 16, 9:20 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
920 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     HAIL             10 WNW KISMET           37.27N 100.87W
06/16/2005  0.75 INCH        SEWARD             KS   EMERGENCY MNGR

0905 PM     HAIL             21 NNE LIBERAL          37.33N 100.79W
06/16/2005  1.00 INCH        SEWARD             KS   PUBLIC

            70 MPH WIND WITH FIVE INCH DIAMETER TREE LIMBS BLOWN
            DOWN.

&&

LRUTHI
Local storm report, Jun 16, 9:34 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
934 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             16 N LIBERAL            37.28N 100.94W
06/16/2005  1.00 INCH        SEWARD             KS   EMERGENCY MNGR

0908 PM     HAIL             16 N LIBERAL            37.28N 100.94W
06/16/2005  1.00 INCH        SEWARD             KS   EMERGENCY MNGR

0931 PM     HAIL             KISMET                  37.21N 100.70W
06/16/2005  0.75 INCH        SEWARD             KS   EMERGENCY MNGR

0931 PM     HAIL             12 N LIBERAL            37.22N 100.94W
06/16/2005  0.75 INCH        SEWARD             KS   AIRPLANE PILOT

&&

TSB
Local storm report, Jun 16, 9:37 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
937 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             10 S LAKIN              37.80N 101.26W
06/16/2005  1.75 INCH        KEARNY             KS   CO-OP OBSERVER

0459 PM     HAIL             MEADE STATE PARK        37.17N 100.42W
06/16/2005  1.00 INCH        MEADE              KS   LAW ENFORCEMENT

0508 PM     HAIL             ENGLEWOOD               37.04N 99.99W
06/16/2005  1.75 INCH        CLARK              KS   CO-OP OBSERVER

0516 PM     HAIL             16 S DEERFIELD          37.75N 101.13W
06/16/2005  2.75 INCH        KEARNY             KS   PUBLIC

0519 PM     HAIL             2 SW PROTECTION         37.18N 99.51W
06/16/2005  0.75 INCH        COMANCHE           KS   PUBLIC

0520 PM     HAIL             13 SE ASHLAND           37.05N 99.60W
06/16/2005  1.00 INCH        CLARK              KS   TRAINED SPOTTER

            HAIL LASTED 520PM UNTIL 530PM

0536 PM     HAIL             16 S HOLCOMB            37.76N 100.99W
06/16/2005  1.00 INCH        FINNEY             KS   PUBLIC

0537 PM     HAIL             1 E PROTECTION          37.20N 99.46W
06/16/2005  1.00 INCH        COMANCHE           KS   CO-OP OBSERVER

0542 PM     HAIL             3 N PROTECTION          37.24N 99.48W
06/16/2005  1.00 INCH        COMANCHE           KS   LAW ENFORCEMENT

            OFF DUTY POLICEMAN

0542 PM     HAIL             6 W ASHLAND             37.19N 99.88W
06/16/2005  4.25 INCH        CLARK              KS   LAW ENFORCEMENT

0550 PM     HAIL             5 W PLYMELL             37.81N 100.96W
06/16/2005  0.75 INCH        FINNEY             KS   LAW ENFORCEMENT

0550 PM     HAIL             4 N PROTECTION          37.26N 99.48W
06/16/2005  2.00 INCH        COMANCHE           KS   LAW ENFORCEMENT

0553 PM     HAIL             4 N PROTECTION          37.26N 99.48W
06/16/2005  2.50 INCH        COMANCHE           KS   LAW ENFORCEMENT

0602 PM     HAIL             9 S LAKIN               37.81N 101.26W
06/16/2005  1.75 INCH        KEARNY             KS   PUBLIC

0604 PM     HAIL             16 N SUBLETTE           37.71N 100.85W
06/16/2005  0.75 INCH        HASKELL            KS   PUBLIC

0605 PM     HAIL             7 S LAKIN               37.84N 101.26W
06/16/2005  1.75 INCH        KEARNY             KS   LAW ENFORCEMENT

0610 PM     HAIL             9 W ENGLEWOOD           37.04N 100.15W
06/16/2005  4.25 INCH        MEADE              KS   LAW ENFORCEMENT

0614 PM     HAIL             15 SSW GREENSBURG       37.40N 99.40W
06/16/2005  2.50 INCH        KIOWA              KS   LAW ENFORCEMENT

            ALSO POSSIBLE ROTATION

0618 PM     HAIL             DEERFIELD               37.98N 101.13W
06/16/2005  1.00 INCH        KEARNY             KS   LAW ENFORCEMENT

0619 PM     HAIL             4 NNE DEERFIELD         38.03N 101.10W
06/16/2005  0.75 INCH        KEARNY             KS   PUBLIC

0620 PM     HAIL             6 N COLDWATER           37.34N 99.34W
06/16/2005  1.25 INCH        COMANCHE           KS   PUBLIC

            HAIL COVERED THE GROUND

0630 PM     HAIL             BUCKLIN                 37.55N 99.63W
06/16/2005  2.00 INCH        FORD               KS   TRAINED SPOTTER

0635 PM     HAIL             BUCKLIN                 37.55N 99.63W
06/16/2005  1.75 INCH        FORD               KS   TRAINED SPOTTER

0644 PM     HAIL             6 E SUBLETTE            37.48N 100.74W
06/16/2005  1.75 INCH        HASKELL            KS   TRAINED SPOTTER

0645 PM     TORNADO          5 SE SUBLETTE           37.43N 100.78W
06/16/2005                   HASKELL            KS   TRAINED SPOTTER

            BASEBALL HAIL ALSO IN PROGRESS.

0650 PM     HAIL             5 N HOLCOMB             38.06N 100.99W
06/16/2005  1.00 INCH        FINNEY             KS   PUBLIC

0650 PM     HAIL             COPELAND                37.54N 100.63W
06/16/2005  0.88 INCH        GRAY               KS   TRAINED SPOTTER

0655 PM     HAIL             3 S HAVILAND            37.57N 99.11W
06/16/2005  1.25 INCH        KIOWA              KS   CO-OP OBSERVER

            HAIL BROKE WINDOW

0705 PM     HAIL             12 N PLAINS CITY        37.44N 100.59W
06/16/2005  0.75 INCH        MEADE              KS   PUBLIC

0719 PM     HAIL             8 S LEWIS               37.82N 99.25W
06/16/2005  1.75 INCH        EDWARDS            KS   TRAINED SPOTTER

            ONLY A FEW STONES.

0720 PM     HAIL             11 N PLAINS CITY        37.42N 100.59W
06/16/2005  1.00 INCH        MEADE              KS   PUBLIC

0725 PM     HAIL             2 W CULLISON            37.63N 98.94W
06/16/2005  0.75 INCH        PRATT              KS   LAW ENFORCEMENT

            STATE TROOPER ON KS HWY 54

0725 PM     HAIL             11 W PRATT              37.65N 98.94W
06/16/2005  0.88 INCH        PRATT              KS   LAW ENFORCEMENT

            WIND GUST IN EXCESS OF 50 MPH, ALSO.

0727 PM     HAIL             4 NE KISMET             37.25N 100.65W
06/16/2005  1.75 INCH        SEWARD             KS   EMERGENCY MNGR

0730 PM     HAIL             4 SE ULYSSES            37.54N 101.30W
06/16/2005  1.00 INCH        GRANT              KS   PUBLIC

0740 PM     HAIL             5 NE PRATT              37.70N 98.67W
06/16/2005  1.75 INCH        PRATT              KS   LAW ENFORCEMENT

0740 PM     TSTM WND GST     5 NE PRATT              37.70N 98.67W
06/16/2005  80 MPH           PRATT              KS   LAW ENFORCEMENT

0740 PM     TSTM WND DMG     5 NE PRATT              37.70N 98.67W
06/16/2005                   PRATT              KS   LAW ENFORCEMENT

            HOUSE HAD MANY SHINGLES BLOWN OFF AND HOLES IN ROOF TO
            THE SHEETING. ESTIMATED 80 MPH WINDS. IN THE NATRONA
            COMMUMITY.

0747 PM     HAIL             MEADE                   37.28N 100.34W
06/16/2005  0.75 INCH        MEADE              KS   TRAINED SPOTTER

0747 PM     TSTM WND GST     MEADE                   37.28N 100.34W
06/16/2005  70 MPH           MEADE              KS   TRAINED SPOTTER

0750 PM     HAIL             12 E LIBERAL            37.04N 100.72W
06/16/2005  0.88 INCH        SEWARD             KS   TRAINED SPOTTER

0755 PM     HAIL             9 S STAFFORD            37.87N 98.76W
06/16/2005  0.75 INCH        STAFFORD           KS   PUBLIC

0755 PM     HAIL             10 N PRATT              37.79N 98.74W
06/16/2005  1.75 INCH        PRATT              KS   LAW ENFORCEMENT

0808 PM     HAIL             16 N LIBERAL            37.28N 100.94W
06/16/2005  1.00 INCH        SEWARD             KS   EMERGENCY MNGR

0810 PM     HAIL             20 SSW MEADE            37.02N 100.48W
06/16/2005  1.75 INCH        MEADE              KS   TRAINED SPOTTER

0814 PM     HAIL             12 ENE PRATT            37.71N 98.53W
06/16/2005  0.88 INCH        PRATT              KS   LAW ENFORCEMENT

0820 PM     HAIL             10 SSW STAFFORD         37.83N 98.67W
06/16/2005  1.25 INCH        STAFFORD           KS   PUBLIC

0825 PM     TSTM WND DMG     9 NW PRATT              37.74N 98.85W
06/16/2005                   PRATT              KS   LAW ENFORCEMENT

            TIN SHEETING BLOWN OFF OUT BUILDINGS. ALSO, 10-INCH
            DIAMETER TREE BROKE OFF AT THE GROUND.

0835 PM     HAIL             SATANTA                 37.44N 100.99W
06/16/2005  1.00 INCH        HASKELL            KS   TRAINED SPOTTER

0905 PM     HAIL             21 NNE LIBERAL          37.33N 100.79W
06/16/2005  1.00 INCH        SEWARD             KS   PUBLIC

            70 MPH WIND WITH FIVE INCH DIAMETER TREE LIMBS BLOWN
            DOWN.

0908 PM     HAIL             16 N LIBERAL            37.28N 100.94W
06/16/2005  1.00 INCH        SEWARD             KS   EMERGENCY MNGR

0914 PM     HAIL             10 WNW KISMET           37.27N 100.87W
06/16/2005  0.75 INCH        SEWARD             KS   EMERGENCY MNGR

0931 PM     HAIL             KISMET                  37.21N 100.70W
06/16/2005  0.75 INCH        SEWARD             KS   EMERGENCY MNGR

0931 PM     HAIL             12 N LIBERAL            37.22N 100.94W
06/16/2005  0.75 INCH        SEWARD             KS   AIRPLANE PILOT

&&

TSB
Local storm report, Jun 16, 9:56 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
956 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             2 NE LIBERAL            37.07N 100.91W
06/16/2005  0.75 INCH        SEWARD             KS   EMERGENCY MNGR

            PEA AND PENNY SIZE HAIL COVERING ROAD 5 AND ROAD C
            NORTHEAST OF LIBERAL.

&&

LRUTHI

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:01 PM CDTSevere Thunderstorm WarningDDCPratt59 min
Jun 16, 7:07 PM CDTTornado WarningDDCMeade53 min
Jun 16, 7:13 PM CDTSevere Thunderstorm WarningDDCEdwards33 min
Jun 16, 7:27 PM CDTSevere Thunderstorm WarningDDCGrant63 min
Jun 16, 7:42 PM CDTSevere Thunderstorm WarningDDCStafford63 min
Jun 16, 7:48 PM CDTSevere Thunderstorm WarningDDCMeade45 min
Jun 16, 7:53 PM CDTSevere Thunderstorm WarningDDCPratt50 min
Jun 16, 7:57 PM CDTSevere Thunderstorm WarningDDCClark37 min
Jun 16, 8:31 PM CDTSevere Thunderstorm WarningDDCHaskell, Seward59 min
Jun 16, 8:57 PM CDTSevere Thunderstorm WarningDDCSeward63 min
Jun 16, 9:56 PM CDTSevere Thunderstorm WarningDDCSeward34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.